Arkansas, 2014

Flooding in Arkansas, April 7 to 27, 2014

April 7 to 27, 2014 · NWS LZK · 2 events in 1 county or zone

Heavy spring rainfall caused some rivers in the White River Basin to flood during the middle of the month.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy spring rainfall caused some rivers in the White River Basin to flood during the middle of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 7, 5:35 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Apr 7, 5:35 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
635 AM CDT MON APR 7 2014

.AVIATION...

OVERALL MVFR CEILINGS THIS MORNING WITH AREAS OF VFR AND PATCHY IFR
WITH FOG WILL BE SEEN AT ALL TAF SITES. LOWER CEILINGS AND AREAS OF
RAIN OVER NORTHERN AR THIS MORNING. THROUGH THE DAY CEILINGS WILL
SLOWLY RISE AND BE MORE VFR AT ALL TAF SITES...ESPECIALLY IN THE
AFTERNOON. A SURFACE SYSTEM WILL MOVE OUT OF AR AND TAKE THE
HEAVIEST RAIN TO THE EAST. THE LOWER CLOUDS AND LIGHT PRECIPITATION
WILL MAIN BE THIS MORNING...THEN IMPROVING THROUGH THE DAY. LIGHT
RAIN WILL BE SEEN TONIGHT WITH AN UPPER SYSTEM. WINDS WILL BE N TO
NW AT 5 TO 15 MPH. (59)

&&

PREV DISCUSSION... /ISSUED 310 AM CDT MON APR 7 2014/

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

WIDESPREAD CLOUD COVER OVER THE REGION THIS MORNING AS A SECOND WAVE
OF ENERGY AT 700MB CONTINUES TO MOVE INTO ARKANSAS FROM THE WEST.
WIDESPREAD SHOWERS AND A FEW LIGHTNING STRIKES HAVE BEEN OBSERVED
WITH THIS FEATURE. THE BULK OF THIS ACTIVITY SHOULD AFFECT PRIMARILY
THE NORTHERN HALF OF THE STATE...WITH SOUTHERN ARKANSAS NOT IMMUNE
FROM SOME SCATTERED RAIN SHOWERS AS WELL. POPS DECREASE AFTER 12Z
AS THE BULK OF THE RAINFALL WILL BE TO THE NE OF THE AREA.

SURFACE LOW ANALYZED OVER CENTRAL MISSISSIPPI ATTM WILL CONTINUE TO
LIFT TO THE NORTHEAST THROUGH THE DAY AND NW WINDS WILL BE SEEN OVER
THE FORECAST AREA. AS HIGH PRESSURE BEGINS TO BUILD IN FROM THE
WEST...SLIGHTLY STRONGER WINDS WILL BE SEEN THIS
AFTERNOON...PRIMARILY ACROSS THE NORTHEAST. WINDS SHOULD STAY BELOW
LAKE WIND CRITERIA TODAY. TUESDAY WILL BE A DIFFERENT
STORY HOWEVER...AS THE DEEPENING UPPER TROUGH SWINGS EAST OF THE
STATE AND A COLD FRONT USHERS IN HIGH PRESSURE FROM THE NW. AS THIS
SYSTEM PASSES THROUGH...A LAKE WIND ADVISORY WILL LIKELY BE NEEDED AS
WIND SPEEDS OF 15-20 MPH WILL BE COMMON WITH GUSTS TO 30 MPH AT
TIMES.

AS PREVIOUSLY MENTIONED...THE UPPER TROUGH OVERHEAD WILL CONTINUE
TO DEEPEN AND IMPACT THE FORECAST AREA THROUGH TOMORROW AFTERNOON.
SOME RAIN CHANCES WILL BE KEPT IN THE FORECAST TO HIGHLIGHT THE
CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS EMBEDDED IN THE NW
FLOW ALOFT UNTIL THE TROUGH MOVES EAST. THERE IS STILL A CHANCE
FOR SOME SMALL HAIL WITH ANY THUNDERSTORMS THAT DEVELOP TUESDAY
AFTERNOON...MAINLY ACROSS THE EAST WITH RAPID COOLING SEEN ALOFT.

WITH HIGHS RUNNING SEVERAL DEGREES BELOW GUIDANCE THE PAST COUPLE OF
DAYS...WILL CONTINUE THAT TREND TODAY. EVEN WITH RAIN CHANCES
DECREASING AND DRIER AIR PULLING IN FROM THE SOUTHWEST...WIDESPREAD
CLOUD COVER SHOULD REMAIN IN PLACE. COOL TEMPS SHOULD PERSIST
THROUGH WEDNESDAY MORNING AS WELL...BEFORE ZONAL FLOW ALOFT AND A
RETURN TO SOUTHERLY FLOW AT THE SURFACE SUPPORTS A WARM UP AND DRY
CONDITIONS BEGINNING WEDNESDAY AFTERNOON.

&&

.LONG TERM...FRIDAY THROUGH SUNDAY

MODELS ARE IN GOOD AGREEMENT IN THE FIRST PART OF THE EXTENDED
FORECAST...WHILE LATE IN THE WEEKEND SOME DIFFERENCES IN TIMING DO
SHOW UP. ON FRIDAY...ALL MODELS ARE CONSISTENT WITH SHOWING A WEAK
BOUNDARY TO SAG SOUTH TO NEAR THE MO AND AR STATE LINE...WITH ONLY
SLIGHT CHANCES OF CONVECTION. FORECAST HAS THIS DEPICTED WELL OVER
MAINLY FAR NORTHERN AR. ON SATURDAY...THE WEAK BOUNDARY LIFTS
NORTHWARD AS A DEVELOPING SYSTEM IN THE PLAINS DEVELOPS. AT THIS
TIME A BELOW SLIGHT CHANCE OF ISOLATED CONVECTION IS IN THE FORECAST
WITH LITTLE ENERGY OVER THE AREA...WHILE AN AFTERNOON POP UP SHOWER
OR STORM MAY BE SEEN. BETTER CHANCES OF CONVECTION WILL BE SEEN ON
SUNDAY AND INTO MONDAY. STILL A BIT OF TIMING DIFFERENCES...WITH THE
GFS FASTER THAN THE EURO...AND A BIT MORE AGGRESSIVE WITH THE QPF.
CHANCE OF CONVECTION WILL INCREASE LATER SUNDAY AND ON MONDAY.
OTHERWISE TEMPERATURES OVERALL WILL BE AT NORMAL TO A BIT ABOVE
NORMAL VALUES. LOWS IN THE 50S AND HIGHS IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     59  43  59  38 /  40  40  30   0
CAMDEN AR         63  48  65  41 /  20  40  30   0
HARRISON AR       57  43  58  35 /  50  40  20   0
HOT SPRINGS AR    60  45  62  40 /  20  40  30   0
LITTLE ROCK   AR  60  45  62  40 /  30  40  30   0
MONTICELLO AR     60  46  62  42 /  20  40  40   0
MOUNT IDA AR      61  44  62  38 /  20  40  20   0
MOUNTAIN HOME AR  59  43  59  36 /  50  40  30   0
NEWPORT AR        57  42  58  38 /  40  30  50   0
PINE BLUFF AR     60  46  61  42 /  20  40  30   0
RUSSELLVILLE AR   60  43  63  37 /  30  40  20   0
SEARCY AR         59  43  63  38 /  30  40  30   0
STUTTGART AR      59  44  61  39 /  30  40  40   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...226 / LONG TERM...59
Hazardous weather outlook, Apr 7, 4:00 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON APR 7 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON APR 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL GRADUALLY MOVE THROUGH ARKANSAS TODAY...AND
CONTINUE TO BRING RAIN AND SHOWERS...WITH A FEW THUNDERSTORMS...TO
THE STATE. THE HIGHEST CHANCE OF RAIN WILL BE OVER MUCH OF NORTHERN
ARKANSAS. THE RISK OF ANY STRONG TO SEVERE STORMS WILL BE VERY
LOW. TONIGHT THE CHANCE OF RAIN WILL SLOWLY LOWER OVER ARKANSAS...
BUT NOT END UNTIL THE UPPER SYSTEM PUSHES EAST ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE UPPER SYSTEM WILL GRADUALLY MOVE THROUGH ARKANSAS ON TUESDAY...
WITH SOME LIGHT RAIN STILL IN THE FORECAST UNTIL LATE DAY WHEN
THE SYSTEM MOVES OUT OF THE REGION. DRY WEATHER IS EXPECTED
WEDNESDAY AND THURSDAY. THEN A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ON FRIDAY OVER NORTHERN ARKANSAS AS A FRONT SAGS
INTO THE AREA. OVERALL DRY ON SATURDAY...THEN A BETTER CHANCE OF
RAIN IS EXPECTED ON SUNDAY WITH THE NEXT STRONGER SYSTEM. THE
OVERALL RISK OF ANY STRONG TO SEVERE STORMS WILL REMAIN LOW
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Woodruff

When
April 7, 9:00 AM CST to April 26, 5:00 PM CST
Where
Woodruff County, 0.58 mi NE of Riverside to 1.33 mi S of Patterson
Cause
Heavy Rain
Property damage
$5,000
Reported by
River/Stream Gage
Coordinates
35.285, -91.222

Heavy spring rains caused the Cache River at Patterson to rise above flood stage during the morning hours on the 7th. The river then remained above flood stage until the evening hours on the 26th.

Flood, Woodruff

When
April 9, 5:30 AM CST to April 27, 6:30 AM CST
Where
Woodruff County, 2.67 mi N of Augusta to 3.01 mi S of Ruffwood
Cause
Heavy Rain
Property damage
$10,000
Reported by
River/Stream Gage
Coordinates
35.319, -91.368

Heavy spring rains caused the White River at Augusta to rise above flood stage during the morning hours on the 9th. The river then remained above flood stage until the morning hours on the 27th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515481, 515482.